Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hypodermic fat
Oct 5, 2007

are there any risks of loss of hypodermic fat with use of truvada and kaletra?

can also the hiv infection itself,lead to loss of hypodermic fat ?

i started treatment with truvada and kaletra one year ago. the last 2-3 years i have got thinner in face,legs and arms.can the hivinfection itself have led to this? are there any treatment that can help against this?

Response from Dr. Henry

The amount of fat loss from Kaletra/Truvada appears to be low relative to many/most other regimens so it can contribute but difficult to suggest an alternative regimen with any confidence that would actually reverse the problem. It is possible that certain individuals may have some sort of genetic susceptibility for a particular drug. Switching off a boosted PI (such as Kaletra to atazanavir and Truvada to Epzicom if HLA B5701 negative) has sseemingly stabilized the problem in a few of my patients but hard data on that is lacking. KH



Previous
PEP question
Next
Lipoatrophy/Lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement